advertisement
Question
Posted by: Debbie | 2011/10/04

Strange " Tingly"  sensation in legs

Hi there,

I have recently committed to leading a healthier lifestyle. I started eating correctly, and as I was serioulsy obese (114kg), I started walking 5 times a week for exercise. Now 11 weeks later I have lost 24kg, and my fitness has increased to where I am able to walk/jog for 3km a day. I can usually jog for about 100m, and then walk till I am able to jog again...

The point of this long story is that the last 3 days or so I have been experiencing a wierd tingly feeling in my legs, in my thigh just above the knee and in my calves.
Someone suggested I take salt tablets as it might be from all sweating due to the increased workout.
But the tablets havent seemed to help. Its not a painful sensation, just rather odd. Feels like a " fizzing"  in my muscles, and its not just when I exercise, but all the time now - even when in bed.

Im not sure if I should continue using the salt tablets, or rather take Rehydrate, or if something else could be causing this strange sensation.
My weightloss journey is far from over, and I dont want to give up because of this strange occurance...

Any input would be most appreciated!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageFitnessDoc

Hi Debbie

Good for you for committing! you've done magnificently, congratulations!

I don't think salt tablets is the answer to your problem. having said that, I'm not entirely sure what is. I know that it is NOT related to dehydration or salt loss. More likely it's due to impact and loading of the joints. If I had to guess (and this is a guess), I'd say that hte most effective thing for you would be some kind of pilates to improve the strength and control of your core. Reason I say this is that a tingling suggests nerves, and that usually implicates the lower back. And if it's happening on both left and right side, then it suggests it even more. So my stab at a guess would be that it's a neural thing, probably caused by weakness in the glutes or lower back, abdominals, and you can try to improve that with something like Pilates!

Good luck

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: fitnessdoc | 2011/10/13

Hi Debbie

Good for you for committing! you've done magnificently, congratulations!

I don't think salt tablets is the answer to your problem. having said that, I'm not entirely sure what is. I know that it is NOT related to dehydration or salt loss. More likely it's due to impact and loading of the joints. If I had to guess (and this is a guess), I'd say that hte most effective thing for you would be some kind of pilates to improve the strength and control of your core. Reason I say this is that a tingling suggests nerves, and that usually implicates the lower back. And if it's happening on both left and right side, then it suggests it even more. So my stab at a guess would be that it's a neural thing, probably caused by weakness in the glutes or lower back, abdominals, and you can try to improve that with something like Pilates!

Good luck

Reply to fitnessdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement